Lightning, Daggett
- When
- June 20, 4:00 PM MST
- Where
- Daggett County, 11 mi SE of Manila
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.887, -109.508 (the zone’s center; the record gives no point)
Lightning struck a water treatment plant and damaged equipment, resulting in the water treatment plant being out of service for several days.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Lightning struck a water treatment plant and damaged equipment, resulting in the water treatment plant being out of service for several days.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 20, 12:47 PM MST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 147 PM MDT SUN JUN 20 2004 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... AREA NORTH OF THE BOOKCLIFFS REMAINS RELATIVELY MOIST AND UNSTABLE... WITH DEW POINTS IN THE 40S. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM OVER THE UINTAS AND THE ROAN/TAVAPUTS PLATEAUS AND PROPAGATING EAST THROUGH THE EVENING. THIS ACTIVITY IS HELPED ALONG BY A MINOR JET SPEED MAXIMA AND WEAK VORT MAX SHOWN FAIRLY WELL BY RUC. TSTMS CURRENTLY ARE POP AND DROP WEAK CELLS...BUT THE SPEED SHEAR IN THE SOUNDING SHOULD BE ENOUGH FOR SOME MULTI-CELL DEVELOPMENT LATER THIS AFTERNOON AND EARLY EVENING. A STRONGER WAVE IS APPROACHING FROM THE NORTHWEST WILL AFFECT THE AREA LATE TONIGHT THROUGH MONDAY. THE BEST THUNDERSTORM DEVELOP IS EXPECTED OVER THE NORTHERN MOUNTAINS...ZONE 4 IN PARTICULAR...WHERE THE BEST DYNAMIC SUPPORT IS PROJECTED. HAVE INCREASED POPS OVER THE NORTHERN CWA OVERNIGHT AND STARTED THE HIGHER POPS LATE MONDAY MORNING OVER THE NORTH. WITH FREEZING LEVEL LOWER UP NORTH...SMALL HAIL IS A POSSIBILITY. STORMS TO PUSH FURTHER SOUTH MONDAY AND MONDAY NIGHT AS THE SHORTWAVE MOVES SOUTHEAST. NOCTURNAL CONVECTION OF THE MOUNTAINS IS A POSSIBILITY AGAIN MONDAY NIGHT. CLOUDS SHOULD KEEP LOW TEMPS ABOUT STEADY-STATE OVER THE NORTH TONIGHT...BUT MONDAY AND MONDAY NIGHT SHOULD BE COOLER. THE REST OF THE CWA APPEARS WILL CLOSER TO GFS GUIDANCE...AS ETA APPEARS ON THE COOL SIDE. .LONG TERM (TUESDAY THROUGH SUNDAY)... MID RANGE MODELS IN VERY GOOD AGREEMENT FOR THE BIG PICTURE. OMEGA BLOCK FORMS EARLY IN THE PERIOD WITH LOW CENTERS OVER THE EASTERN PACIFIC AND NORTH OF THE GREAT LAKES...AND HIGH PRESSURE OVER WESTERN NORTH AMERICA. THIS LARGE SCALE PATTERN REMAINS CONSTANT THROUGH THE END OF THE PERIOD WITH EASTERN UT/WESTERN CO DOMINATED BY THE HIGH PRESSURE RIDGE. MODELS INDICATE THAT SUFFICIENT MOISTURE WILL REMAIN TRAPPED UNDER THE RIDGE FOR DIURNAL AND TERRAIN DRIVEN CONVECTION EACH AFTERNOON AND EVENING. ALSO A NUMBER OF WEAK DISTURBANCES WILL MOVE UNDERNEATH THE HIGH PRESSURE DOME THROUGHOUT THE PERIOD. WILL NOT TRY AND TIME ANY WAVE AT THIS TIME. BUT HAVE ADJUSTED POPS UPWARD OVER THE MOUNTAINS INTO THE SLIGHT CHANCE CATEGORY TO BROAD BRUSH THE AFTERNOONS AND EVENINGS. TEMPERATURES WARM EARLY IN THE PERIOD...CHANGING LITTLE FROM DAY TO DAY LATER IN THE WEEK. HEFFERNAN && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. CJC/EH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 605 AM MDT SUN JUN 20 2004 COZ001>005-007>010-012-013-UTZ023>025-211200- CENTRAL COLORADO RIVER BASIN-CENTRAL YAMPA RIVER BASIN- DEBEQUE TO SILT CORRIDOR-EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- LOWER YAMPA RIVER BASIN-ROAN AND TAVAPUTS PLATEAUS-TAVAPUTS PLATEAU- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 605 AM MDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN COLORADO AND NORTHEASTERN UTAH. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING WILL OCCUR THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS WILL BE STRONG AND PRODUCE GUSTY WINDS TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WITH CONTINUE ON MONDAY. SOME STORMS WILL BE STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH PENNY TO NICKEL SIZED HAIL. ISOLATED THUNDERSTORMS ON TUESDAY AND WEDNESDAY WILL NOT BE AS STRONG AS THE STORMS TODAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COZ006-011-014-017>023-UTZ022-027>029-211200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY- LA SAL AND ABAJO MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER-SAN JUAN RIVER BASIN- SOUTHEAST UTAH-SOUTHWEST SAN JUAN MOUNTAINS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- 605 AM MDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS OF SOUTHWEST COLORADO AND SOUTHEASTERN UTAH. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
308 PM MDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 10 S STEAMBOAT SPRINGS 40.33N 106.82W
06/20/2004 0.75 INCH ROUTT CO TRAINED SPOTTER
&&
JRPThe Grand Junction radar (KGJX), 231 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2004Every state in 2004This day in weather historyWarnings in Utah, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411977.